Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/35850
Title: Investment under duality risk measure
Authors: Xu, ZQ 
Keywords: Duality axiom
Duality risk measure
Duality index
Portfolio selection
Issue Date: 2014
Publisher: North-Holland
Source: European journal of operational research, 2014, v. 239, no. 3, p. 786-793 How to cite?
Journal: European journal of operational research 
Abstract: One index satisfies the duality axiom if one agent, who is uniformly more risk-averse than another, accepts a gamble, the latter accepts any less risky gamble under the index. Aumann and Serrano (2008) show that only one index defined for so-called gambles satisfies the duality and positive homogeneity axioms. We call it a duality index. This paper extends the definition of duality index to all outcomes including all gambles, and considers a portfolio selection problem in a complete market, in which the agent's target is to minimize the index of the utility of the relative investment outcome. By linking this problem to a series of Merton's optimum consumption-like problems, the optimal solution is explicitly derived. It is shown that if the prior benchmark level is too high (which can be verified), then the investment risk will be beyond any agent's risk tolerance. If the benchmark level is reasonable, then the optimal solution will be the same as that of one of the Merton's series problems, but with a particular value of absolute risk aversion, which is given by an explicit algebraic equation as a part of the optimal solution. According to our result, it is riskier to achieve the same surplus profit in a stable market than in a less-stable market, which is consistent with the common financial intuition.
URI: http://hdl.handle.net/10397/35850
ISSN: 0377-2217
DOI: 10.1016/j.ejor.2014.06.022
Appears in Collections:Journal/Magazine Article

Access
View full-text via PolyU eLinks SFX Query
Show full item record

Page view(s)

13
Last Week
2
Last month
Checked on Feb 19, 2017

Google ScholarTM

Check

Altmetric



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.